Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 470, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2003, 2:55 PM CDT for Davidson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 27, 2003, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 271955
SVRBNA
TNC037-272030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT WED AUG 27 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
* UNTIL 330 PM CDT
* AT 2546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SOUTH CENTRAL DAVIDSON COUNTY...OR 10
MILES SOUTHEAST OF NASHVILLE...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
IN SOUTHEASTERN DAVIDSON COUNTY BY 310 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3612 8655 3612 8650 3606 8651 3607 8654
3602 8659 3598 8659 3598 8664 3600 8670
3600 8675 3606 8675 3611 8670 3618 8666
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:43 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 27, 2:43 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT WED AUG 27 2003 CURRENTLY, AFTERNOON CONVECTION HAS BLOSSOMED, WITH SEVERAL REPORTS OF SEVERE DAMAGE AND HAIL ALREADY HAVING BEEN RECEIVED. THE STORMS AND CLOUD COVER HAVE HELPED TO RETARD AFTERNOON TEMPERATURES, ALTHOUGH SOME STATIONS HAVE STILL CLEARED 90 DEGREES. MODELS CONTINUE TO SHOW LITTLE CHANGE IN AIR MASS CHARACTERISTICS THROUGH THE WEEKEND. A CONTINUED MOIST AND UNSTABLE ENVIRONMENT, COUPLED WITH THE EFFECTS OF DAYTIME HEATING, SHOULD PRODUCE MORE THUNDERSTORMS TOMORROW AND FRIDAY. AN APPROACHING FRONTAL SYSTEM FROM THE NORTHWEST WILL BEGIN TO EFFECT OUR WEATHER BY SATURDAY IN THE FORM OF MORE CLOUDS, SLIGHTLY COOLER HIGH TEMPERATURES, AND MORE ACTIVE WEATHER. AVIATION MODEL DEVELOPS A GULF LOW DURING THE WEEKEND, WHICH IS THEN FORECAST TO RIDE UP THE STALLED FRONTAL BOUNDARY AND INTO THE MID STATE BY LABOR DAY, ALTHOUGH THE NOGAPS MODEL BRINGS THE FRONT ON THROUGH DURING THE WEEKEND, AND DOES NOT BRING A SECONDARY LOW NORTHWARD INTO THE LOCAL AREA. SO WILL TREND BACK FROM THE AVIATION MODEL SOMEWHAT, ALTHOUGH COOLER TEMPERATURES CAN STILL BE EXPECTED NEXT WEEK. .BNA...NONE. ROSE
Hazardous weather outlook, Aug 27, 6:40 AM CDT, 8 hours 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-281030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 640 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND THIS EVENING. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX READINGS AROUND 100 DEGREES IN MUCH OF THE MID STATE THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING EACH DAY THROUGH THE WEEKEND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 31/13
In the hours before
Local storm report, Aug 27, 1:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0153 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM MINOR HILL TN WIND DAMAGE
08/27/03 GILES TREES AND POWER LINES DOWN
05Local storm report, Aug 27, 2:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0208 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM COLLINWOOD TN WIND DAMAGE
08/27/03 WAYNE POWER LINES DOWN
05Local storm report, Aug 27, 2:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0209 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM TULLAHOMA TN 0.50 IN HAIL
08/27/03 COFFEE
05Local storm report, Aug 27, 2:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0219 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM WINCHESTER TN WIND DAMAGE
08/27/03 FRANKLIN TREE DOWN
05Local storm report, Aug 27, 2:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0223 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM HENDERSONVILLE TN WIND DAMAGE
08/27/03 SUMNER ROOF DAMAGE TO AN
ELEMENTARY SCHOOL, TREES
DOWN, AND POWER LINES DOWN
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 37 min |
| Aug 27, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Aug 27, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 14 min |
| Aug 27, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
| Aug 27, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 32 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Aug 27, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| Aug 27, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 43 min |
| Aug 27, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 40 min |
| Aug 27, 2:49 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 116 min |
| Aug 27, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.